Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

How should the opening of a stoma bag be cut?

  1. ATo fit closely around the stoma without pressing on it
  2. BMuch larger than the stoma so that the edge never rubs against it
  3. CIn any shape, as long as the bag sticks
  4. DSmaller than the stoma so it grips it tightly
2.Nursing fundamentalsHard

On the day after surgery, a patient's new stoma has turned dark purple. What should the nurse do?

  1. ARecord it as normal bruising after surgery and recheck tomorrow
  2. BClean it firmly to remove the colour
  3. CWait a week to see whether it changes
  4. DReport it urgently, as the stoma may be losing its blood supply
3.Clinical nursingMedium

Which group of symptoms suggests hypercalcaemia?

  1. AThirst, constipation, confusion and abdominal pain
  2. BTingling lips, muscle cramps and spasms of the hands and feet
  3. CSweating, tremor and sudden hunger
  4. DWeight gain, feeling cold and a slow pulse
4.Clinical nursingHard

A day after surgery, a patient's haemoglobin has fallen from 125 g/L to 85 g/L (12.5 to 8.5 g/dL) and their heart rate has risen to 118/min. What is the priority?

  1. AEncourage the patient to eat iron-rich foods
  2. BRecheck the haemoglobin next week
  3. CDocument the result and take no further action
  4. DEscalate urgently, as the patient may be bleeding
5.Arterial blood gas interpretationMedium
pH7.357.457.36PaCO₂mmHg354566HCO₃⁻mmol/L222636uncompensatedpartially compensatedfully compensated

A practice arterial blood gas shows pH 7.36, PaCO₂ 66 mmHg (8.8 kPa) and HCO₃⁻ 36 mmol/L. The primary disorder is respiratory acidosis. How far is it compensated? Click your answer.

pH 7.36PaCO₂ 66 mmHg (8.8 kPa)HCO₃⁻ 36 mmol/L
  1. 1uncompensated
  2. 2partially compensated
  3. 3fully compensated
6.Arterial blood gas interpretationHard

At sea level, a practice gas taken on 40% oxygen shows PaO₂ 92 mmHg (12.3 kPa) and PaCO₂ 43 mmHg (5.7 kPa). Use PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 to find the A–a gradient.

FiO₂ 40%PaO₂ 92 mmHg (12.3 kPa)PaCO₂ 43 mmHg (5.7 kPa)
A–a gradient = mmHg
7.Clinical assessment scoresMedium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes when spoken to, says inappropriate, random words and shows as the best motor response: abnormal flexion of the arms (decorticate posture). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
8.Clinical assessment scoresHard
not at riskmild riskmoderate riskhigh riskvery high risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: occasionally moist; activity: walks occasionally; mobility: no limitation; nutrition: probably inadequate; friction and shear: potential problem. Use the bands 19–23 not at risk, 15–18 mild, 13–14 moderate, 10–12 high and 9 or below very high. Click the risk level.

  1. 1not at risk
  2. 2mild risk
  3. 3moderate risk
  4. 4high risk
  5. 5very high risk
9.Enteral & parenteral nutrition calculationsMedium
174 cmwomanIBW = ? kg

Practice exercise (made-up values, not clinical guidance). Use the Devine formula to find the ideal body weight IBW of a woman who is 174 cm tall (1 in = 2.54 cm). Round to one decimal place.

174 cmwoman1 in = 2.54 cm
IBW = kg
10.Enteral & parenteral nutrition calculationsHard
18 hdextrose 25%2000 mLamino acids 6%2000 mL102 kg18 hGIR = ? mg/kg/min

Practice exercise (made-up values, not clinical guidance). A 102 kg adult receives 2000 mL of parenteral nutrition containing 25% dextrose, infused over 18 hours. Find the glucose infusion rate GIR in mg/kg/min. Round to two decimal places.

102 kg2000 mLdextrose 25%18 h
GIR = mg/kg/min
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

Measure the QT interval and the R–R interval on this regular lead II strip, then calculate the rate-corrected QTc with Bazett’s formula QTc = QT/√RR (both in seconds). Give the answer in seconds to three decimals.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
QTc = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVraterhythmP wavesPR intervalQRS duration

Interpret this lead II strip with the five steps in order: rate, rhythm, P waves, PR interval, QRS duration. At which step do you find the first abnormal finding? Click it.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1rate
  2. 2rhythm
  3. 3P waves
  4. 4PR interval
  5. 5QRS duration
13.Prioritization & delegationMedium

A patient taking lisinopril develops swelling of the lips and tongue. What should the nurse do first?

  1. AAssess the airway and call for urgent help
  2. BGive the next dose of lisinopril with water
  3. CApply a cold pack and recheck in an hour
  4. DTell the patient this is a common, harmless effect
14.Prioritization & delegationHard

A nurse teaches a patient to inject enoxaparin at home. Which statement shows a need for further teaching?

  1. A“I will rub the area after the injection to help it absorb.”
  2. B“I will change the injection site each time.”
  3. C“I will inject into the fat of my abdomen, away from the navel.”
  4. D“I will tell my doctor if I notice unusual bruising or bleeding.”
15.Infection control & patient safetyMedium

A patient receiving continuous nasogastric feeding has pulled the tube partly out. What should the nurse do first?

  1. ATape the tube in its new position and continue
  2. BPush the tube back in and restart the feed
  3. CIncrease the feed rate to make up for the lost time
  4. DStop the feeding until the tube position is checked
16.Infection control & patient safetyHard

A nurse teaches parents of a toddler about drowning prevention. Which statement shows a need for further teaching?

  1. A“I empty buckets of water as soon as I have used them.”
  2. B“I stay within arm’s reach of my child whenever we are near any water.”
  3. C“I can leave my 2-year-old in the bath for a minute if the water is shallow.”
  4. D“We keep the gate in the pool fence closed and locked at all times.”
17.Lab values & electrolytesMedium

A patient has an absolute neutrophil count of 0.4 × 10³/µL. Which measure is appropriate?

  1. AStrict hand hygiene, temperature checks and no visitors with infections
  2. BBringing fresh flowers into the room to lift the patient’s mood
  3. CSharing a room with another patient who is being treated for pneumonia
  4. DTaking temperatures rectally because readings are more accurate
18.Lab values & electrolytesHard

A patient's total calcium is 7.6 mg/dL and the albumin is 2.0 g/dL. Using the common correction (add 0.8 mg/dL for each 1 g/dL that albumin is below 4.0), what is the corrected calcium?

  1. A7.6 mg/dL, below the normal range
  2. B6.0 mg/dL, well below the normal range
  3. C11.6 mg/dL, above the normal range
  4. D9.2 mg/dL, within the normal range

3Solutions

1.Nursing fundamentals

Answer: A · To fit closely around the stoma without pressing on it

Why this is the answer

The opening should fit snugly so stoma output does not reach the skin, but not so tight that it damages the stoma. Stomas shrink in the weeks after surgery, so the size is re-measured.

Answer

A · To fit closely around the stoma without pressing on it
2.Nursing fundamentals

Answer: D · Report it urgently, as the stoma may be losing its blood supply

Why this is the answer

A dusky, purple or black stoma suggests ischaemia or necrosis, which can need surgery. The nurse reports it to the surgical team at once.

Answer

D · Report it urgently, as the stoma may be losing its blood supply
3.Clinical nursing

Answer: A · Thirst, constipation, confusion and abdominal pain

Why this is the answer

High calcium causes polyuria and thirst, constipation, abdominal pain, kidney stones and confusion. Tingling and cramps suggest low calcium instead.

Answer

A · Thirst, constipation, confusion and abdominal pain
4.Clinical nursing

Answer: D · Escalate urgently, as the patient may be bleeding

Why this is the answer

A large fall in haemoglobin with tachycardia suggests ongoing blood loss. The nurse assesses the patient with ABCDE, checks wounds and drains and escalates for urgent review.

Answer

D · Escalate urgently, as the patient may be bleeding
5.Arterial blood gas interpretation

Answer: fully compensated

Reading a blood gas (ROME): first the pH: below 7.35 is acidaemia, above 7.45 alkalaemia. Then find the value that explains it. PaCO₂ (normal 35–45 mmHg, 4.7–6.0 kPa) is the respiratory part and moves Opposite to the pH in a respiratory disorder; HCO₃⁻ (normal 22–26 mmol/L) is the metabolic part and moves in the same direction as the pH (Respiratory Opposite, Metabolic Equal). The other value shows the compensation: normal means uncompensated; abnormal in the direction that pulls the pH back while the pH is still abnormal means partially compensated; a normal pH with both values abnormal means fully compensated. Ranges differ slightly between laboratories; these are practice values.

ROME, value by value

pH 7.36: within 7.35–7.45
PaCO₂ 66 mmHg: high (35–45)
HCO₃⁻ 36 mmol/L: high (22–26)

Compensation

fully compensated

Answer

fully compensated
6.Arterial blood gas interpretation

Answer: A–a gradient = 139.4 mmHg

Derived values: calculated serum osmolality is 2·Na⁺ + glucose + urea with all values in mmol/L (2·Na⁺ + glucose/18 + BUN/2.8 with glucose and BUN in mg/dL); normal is about 275–295 mOsm/kg. The P/F ratio is PaO₂ divided by FiO₂ as a fraction. The alveolar oxygen pressure is PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 mmHg at sea level, and the A–a gradient is PAO₂ − PaO₂.

Alveolar oxygen

PAO₂ = 0.4·713 − 43/0.8 = 285.2 − 53.75 = 231.4 mmHg

Gradient

A–a = 231.4 − 92 = 139.4 mmHg

Answer

A–a gradient = 139.4 mmHg
7.Clinical assessment scores

Answer: moderate

Glasgow Coma Scale: add the best response in three areas. Eye opening E: 4 spontaneous, 3 to sound or speech, 2 to pressure, 1 none. Verbal V: 5 oriented, 4 confused, 3 inappropriate words, 2 incomprehensible sounds, 1 none. Motor M: 6 obeys commands, 5 localises, 4 normal flexion (withdraws), 3 abnormal flexion, 2 extension, 1 none. The total runs from 3 to 15. After a head injury, 13–15 is usually called mild, 9–12 moderate and 3–8 severe.

Score each area

E: opens the eyes when spoken to → 3
V: says inappropriate, random words → 3
M: abnormal flexion of the arms (decorticate posture) → 3

Add

GCS = 3 + 3 + 3 = 9

Severity

GCS 9 → moderate

Answer

moderate
8.Clinical assessment scores

Answer: mild risk

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: completely limited → 1
moisture: occasionally moist → 3
activity: walks occasionally → 3
mobility: no limitation → 4
nutrition: probably inadequate → 2
friction and shear: potential problem → 2

Add

Braden total = 1 + 3 + 3 + 4 + 2 + 2 = 15

Risk level

15 → mild risk

Answer

mild risk
9.Enteral & parenteral nutrition calculations

Answer: IBW = 65.1 kg

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Height in inches

174 cm/2.54 = 68.5 in

Ideal body weight (Devine)

IBW = 45.5 + 2.3·(68.5 − 60) = 65.06 ≈ 65.1 kg

Answer

IBW = 65.1 kg
10.Enteral & parenteral nutrition calculations

Answer: GIR = 4.54 mg/kg/min

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Dextrose in the bag

25·2000/100 = 500 g = 500 000 mg

Minutes of infusion

18·60 = 1080 min

Glucose infusion rate

GIR = 500 000/(102·1080) = 4.539 ≈ 4.54 mg/kg/min

Answer

GIR = 4.54 mg/kg/min
11.ECG rhythm strip interpretation

Answer: QTc = 0.42 s

QT and QTc: the QT interval runs from the start of the QRS complex to the end of the T wave. It shortens as the heart rate rises, so it is corrected for rate with the R–R interval in seconds: Bazett QTc = QT/√RR and Fridericia QTc = QT/∛RR. Bazett is the formula most textbooks use; it over-corrects at fast rates, where Fridericia is preferred. Limits differ between references: a QTc above about 0.45 s in men or 0.46 s in women is usually called prolonged, and above 0.50 s markedly prolonged.

Measure

QT = 10.5 × 0.04 = 0.42 s
RR = 25 × 0.04 = 1.00 s

Bazett’s formula

QTc = 0.42/√1.00 = 0.42/1 = 0.42 s

Answer

QTc = 0.42 s

Within the usual limits (about 0.45 s for men, 0.46 s for women). (420 ms)

12.ECG rhythm strip interpretation

Answer: rate

Five steps for every strip: 1. rate (300 or 1500 method, or the 6-second method if irregular); 2. rhythm: are the R–R intervals equal; 3. P waves: present, upright in lead II, one before every QRS and all alike; 4. PR interval: 0.12–0.20 s and constant; 5. QRS duration: below 0.12 s. Only after the five steps name the rhythm. Normal sinus rhythm passes all five: 60–100/min, regular, upright P before every QRS, PR 0.12–0.20 s, QRS below 0.12 s.

Five steps

1. Rate: R–R = 14 small boxes, 1500 ÷ 14 ≈ 107 per minute.
2. Rhythm: regular, every R–R is 0.56 s.
3. P waves: upright, one before every QRS, all alike.
4. PR interval: 0.14 s, constant, within 0.12–0.20 s.
5. QRS: 0.06 s, narrow (below 0.12 s).

First abnormal step

rate → sinus tachycardia

Answer

rate
13.Prioritization & delegation

Answer: A · Assess the airway and call for urgent help

Why this is the answer

Angioedema is a rare but dangerous effect of ACE inhibitors. The airway comes first: the nurse assesses breathing, calls for urgent help and holds the drug.

Answer

A · Assess the airway and call for urgent help
14.Prioritization & delegation

Answer: A · “I will rub the area after the injection to help it absorb.”

Why this is the answer

Rubbing the site after a low-molecular-weight heparin injection increases bruising. The abdomen away from the navel, rotating sites and reporting bleeding are correct.

Answer

A · “I will rub the area after the injection to help it absorb.”
15.Infection control & patient safety

Answer: D · Stop the feeding until the tube position is checked

Why this is the answer

A displaced tube may now sit in the esophagus or airway. The feeding is stopped and the tube is not pushed back blindly. Its position is checked according to policy, or it is replaced.

Answer

D · Stop the feeding until the tube position is checked
16.Infection control & patient safety

Answer: C · “I can leave my 2-year-old in the bath for a minute if the water is shallow.”

Why this is the answer

A toddler should never be left alone in the bath, even for a moment and even in shallow water. Fencing pools, constant close supervision and emptying containers are correct.

Answer

C · “I can leave my 2-year-old in the bath for a minute if the water is shallow.”
17.Lab values & electrolytes

Answer: A · Strict hand hygiene, temperature checks and no visitors with infections

Why this is the answer

Severe neutropenia carries a high risk of infection. Hand hygiene, early recognition of fever and protection from sources of infection are key. Flowers can carry organisms, rectal procedures can injure the mucosa, and a roommate with pneumonia is an infection risk.Checked against: Low white blood cell count and cancer · MedlinePlus (NIH) (2025)

Answer

A · Strict hand hygiene, temperature checks and no visitors with infections
18.Lab values & electrolytes

Answer: D · 9.2 mg/dL, within the normal range

Why this is the answer

Corrected calcium = 7.6 + 0.8 × (4.0 − 2.0) = 9.2 mg/dL, which is normal. Low albumin lowers the bound fraction of calcium; the correction is only an estimate, and an ionized calcium is more accurate when it matters.Checked against: Calcium blood test · MedlinePlus (NIH) (2025)

Answer

D · 9.2 mg/dL, within the normal range

ExamProblems · examproblems.com/courses/nursing-fundamentals